Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 108, NWS Gaylord, MI

November 13, 2016

NWS Gaylord, MI issued this small craft advisory at Nov 13, 2016, 10:08 PM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2016, 10:08 PM EST (03:08 UTC)
Expired
Nov 14, 2016, 2:55 AM EST
In force
5 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

651 
WHUS73 KAPX 140308
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1008 PM EST SUN NOV 13 2016

LMZ323-342-344>346-140900-
/O.EXP.KAPX.GL.W.0027.000000T0000Z-161114T0300Z/
/O.EXA.KAPX.SC.Y.0107.000000T0000Z-161114T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1008 PM EST SUN NOV 13 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ321-322-140900-
/O.EXP.KAPX.SC.Y.0107.000000T0000Z-161114T0300Z/
/O.NEW.KAPX.SC.Y.0108.161114T0308Z-161114T0900Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1008 PM EST SUN NOV 13 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ341-140900-
/O.CON.KAPX.SC.Y.0107.000000T0000Z-161114T0900Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
1008 PM EST SUN NOV 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-140900-
/O.CON.KAPX.SC.Y.0107.000000T0000Z-161114T0900Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1008 PM EST SUN NOV 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
2 follow-up statements
609 
WHUS73 KAPX 140340
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1040 PM EST SUN NOV 13 2016

LMZ323-342-344>346-140900-
/O.CON.KAPX.SC.Y.0107.000000T0000Z-161114T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1040 PM EST SUN NOV 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ341-140900-
/O.CON.KAPX.SC.Y.0107.000000T0000Z-161114T0900Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
1040 PM EST SUN NOV 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-140900-
/O.CON.KAPX.SC.Y.0107.000000T0000Z-161114T0900Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1040 PM EST SUN NOV 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-140900-
/O.CON.KAPX.SC.Y.0108.000000T0000Z-161114T0900Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1040 PM EST SUN NOV 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
643 
WHUS73 KAPX 140755
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
255 AM EST MON NOV 14 2016

LSZ321-322-140900-
/O.CAN.KAPX.SC.Y.0108.000000T0000Z-161114T0900Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
255 AM EST MON NOV 14 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ323-342-344>346-141200-
/O.EXT.KAPX.SC.Y.0107.000000T0000Z-161114T1200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
255 AM EST MON NOV 14 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST THIS
MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ341-141200-
/O.EXT.KAPX.SC.Y.0107.000000T0000Z-161114T1200Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
255 AM EST MON NOV 14 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST THIS
MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-141200-
/O.EXT.KAPX.SC.Y.0107.000000T0000Z-161114T1200Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
255 AM EST MON NOV 14 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST THIS
MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 13, 10:08 PM EST, 0 minutes earlier.

Area forecast discussion, Nov 13, 10:08 PM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1008 PM EST Sun Nov 13 2016

.UPDATE...
Issued at 1008 PM EST Sun Nov 13 2016

Low level pressure gradient is beginning to loosen as a weak
moisture-starved cold front approaches from the NW. High clouds
are increasing across the Western Great Lakes in advance of the
front...with no precip occurring on either side of this boundary.
This front will reach Eastern Upper Michigan by morning...
resulting only in some increase in high clouds and gradually
diminishing wind speeds overnight. Diminishing wind speeds and
mainly clear skies should allow temps to fall into the upper 30s
and lower 40s for overnight lows.

&&

.SHORT TERM...(Tonight and Monday)
Issued at 257 PM EST Sun Nov 13 2016

High Impact Weather Potential...None.

Pattern Synopsis/Forecast...Broad expanse of upper level
ridging/subsidence and dry air encompasses much of the eastern
CONUS with a large area of the east enjoying abundant sunshine and
(in some cases) well above normal temps. Surface high pressure
sits through the Ohio Valley and into the SE states. Cutoff
feature is moving up the Carolina coast. Upstream, mid level short
wave and attending surface low pressure is moving into western
Ontario with a trailing front stretching into the plains. This
system will dip into the Great Lakes on Monday bringing primarily
increasing cloud cover and a slight cool off.

Primary Forecast Concerns...Minimal. Still have gusty SW winds out
there that will persist through the evening before diminishing.
Small craft advisory and marginal gale force gusts the primary
forecast concern.

.LONG TERM...(Monday night through Sunday)
Issued at 257 PM EST Sun Nov 13 2016

High Impact Weather Potential...None.

(11/14)Monday night...Winds drop off and a dry front begins to move
through the region. This looks to lead to patchy fog as the sky may
clear for a bit. The main issue will be the lower and mid level
clouds. This may pose a problem for fog formation.

(11/15)Tuesday...The next system moves into the Upper Great Lakes,
and there is some timing differences between the GFS and the ECMWF.
The NAM is no help as it is way faster than the other two models.
The ECMWF brings the rain into portions of NW Lower and all of E
Upper by 18z, while the GFS is about 3 or so hours slower. Consensus
goes with a mix of the rain getting into E Upper by 18z, and then
spreading through the region during the rest of the afternoon. The
models are a little more together on the evening as the rain moves
across the forecast area overnight. Looks like the best chances for
rain showers in N Lower will be before 06z, and through 12z in E
Upper.

(11/16)Wednesday...High pressure builds into the region and dries
everything back out again. 850 mb temperatures rise again above the
13c delta T threshold and with the extreme dry air at 850 mb  RH<10%
will expect that the day will be Sunny to Partly cloudy.

JSL

Primary concern for the extended remains a robust system developing
in the central Plains late in the week, affecting Michigan likely
over the weekend. This will make for another windy weekend, with
chances for rain ahead of the low and cold air filtering in behind
it warranting a mention of snow. Above normal temperatures will
continue, with temperatures more near normal, at least briefly,
after the low passes.

ALM

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 600 PM EST Sun Nov 13 2016

LLWS will again develop at all Northern Lower Michigan TAF sites this
evening as clear skies lends to low level decoupling. Wind speeds
both at the surface and aloft will steadily weaken overnight and
on Monday as a weak moisture-starved front slides thru the region.
Solid VFR conditions will persist tonight thru Monday...although
clouds will gradually increase on Monday along and in the wake of
the front.

&&

.MARINE...
Issued at 257 PM EST Sun Nov 13 2016

Gusty winds will persist through a good part of tonight before
diminishing late overnight into Monday. Gale force gusts on Lake
Michigan, and small craft advisory winds on the rest of the
nearshore areas.

Lighter winds/waves anticipated Monday and Tuesday with no marine
headlines.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY until 4 AM EST Monday for LHZ345>349.

LM...SMALL CRAFT ADVISORY until 4 AM EST Monday for LMZ323-341-342-
     344>346.

LS...SMALL CRAFT ADVISORY until 4 AM EST Monday for LSZ321-322.

&&

UPDATE...MLR
SHORT TERM...JSL
LONG TERM...JSL
AVIATION...MLR
MARINE...TBA
Hazardous weather outlook, Nov 13, 2:58 PM EST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
258 PM EST SUN NOV 13 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-141000-
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
258 PM EST SUN NOV 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

GALE FORCE WINDS ARE EXPECTED ON PORTIONS OF NORTHERN LAKE
MICHIGAN THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER ROUND OF VERY WINDY CONDITIONS ARE POSSIBLE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.